MAUDE Adverse Event Report: COOK INC GUARDIA¿ ACCESS EMBRYO TRANSFER CATHETER; MQF CATHETER, ASSISTED REPRODUCTION

COOK INC GUARDIA¿ ACCESS EMBRYO TRANSFER CATHETER; MQF CATHETER, ASSISTED REPRODUCTION
Model Number G34783
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, while attempting to use a guardia access embryo transfer catheter, foreign matter was noted in the transfer catheter and was unable to pass through.The procedure was completed by using another new device.No adverse effects were reported due to the alleged malfunction.Additional event information has been requested.
 
Event or Problem Description
There is no new patient or event information to report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Description of event: as reported, while attempting to use a guardia access embryo transfer catheter, foreign matter was noted in the transfer catheter and was unable to pass through.The procedure was completed by using another new device.No adverse effects were reported due to the alleged malfunction.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, documentation, the instructions for use, manufacturing instructions, and quality control data.Complaint device received in open packaging.Considerable amount of biomatter present on both catheters.Could not see into transfer catheter through matter.Device also bent into curve.Matter noted inside transfer catheter.Unsure of origin and whether its dried media.Pictures taken; aspiration test was able to be conducted albeit with bubbles and media fracture.A 0.018 wire guide was passed through tc.Dino pics were taken of the wire guide once it emerged from the end of the tc showed a transparent ring-like matter on the end of the wireguide, which presumably originated in the transfer catheter.Unable to examine ring-like matter once it was removed from the wire.Guide catheter had a few spots where dried media was visible.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: note: one cell mea tested and passed with 80% or greater blastocyst development within 96 hrs.Usp endotoxin (lal) tested and passed with 20 eu or less per device.How supplied: supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened and undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from the package, inspect the product to ensure no damage has occurred.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Aspiration test revealed the transfer catheter was occluded with an unidentified substance clear in color.Controls are in place to assure the tubing is not occluded prior to distribution.There were no related nonconformances or complaints.Since the device was returned in potentially used condition, it is possible the occlusion is a result of the products used by the user facility to aspirate the device.Therefore, a definitive cause of the issue could not be determined.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
GUARDIA¿ ACCESS EMBRYO TRANSFER CATHETER
Common Device Name
MQF CATHETER, ASSISTED REPRODUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12664605
Report Number1820334-2021-02354
Device Sequence Number17265562
Product Code MQF
UDI-Device Identifier00827002347830
UDI-Public(01)00827002347830(17)231130(10)13593419
Combination Product (Y/N)N
PMA/510(K) Number
K173686
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberG34783
Device Catalogue NumberK-JETS-7019
Device Lot Number13593419
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2021
Supplement Date Received by Manufacturer01/24/2022
Initial Report FDA Received Date10/20/2021
Supplement Report FDA Received Date02/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale